Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Asymptotic computation of the repeated integrals of the error function complement
HTML articles powered by AMS MathViewer

by W. R. Wilcox PDF
Math. Comp. 18 (1964), 98-105 Request permission

Abstract:

Previously, the complementary error function and its repeated integrals were given only for small values of the argument. Several new calculation techniques are derived which permit evaluation for the complete range of the argument. Some new values of these functions for large values of the argument are calculated. These values are plotted in such a manner that approximate values can easily be found for all values of x.
References
    D. R. Hartree, “Some properties and applications of the repeated integrals of the error function,” Mem. Manchester Lit. and Phil. Soc., v. 80, 1935, p. 85-102.
  • H. S. Carslaw and J. C. Jaeger, Conduction of Heat in Solids, Oxford, at the Clarendon Press, 1947. MR 0022294
  • Joseph Kaye & V. C. M. Yeh, “Design charts for transient temperature distribution resulting from aerodynamic heating at supersonic speeds,” J. Aeronautical Sciences, v. 22, 1955, p. 755-763.
  • Joseph Kaye, A table of the first eleven repeated integrals of the error function, J. Math. and Phys. 34 (1955), 119–125. MR 69575, DOI 10.1002/sapm1955341119
  • British Association For Advancement Of Science, Mathematical Tables, University Press, Cambridge, 1951, v. I, Table XV.
  • J. Arthur Greenwood and H. O. Hartley, Guide to tables in mathematical statistics, Princeton University Press, Princeton, N.J., 1962. MR 0154350
  • A. Fletcher, J. C. P. Miller, L. Rosenhead, and L. J. Comrie, An index of mathematical tables. Vol. I: Introduction. Part I: Index according to functions, 2nd ed., Published for Scientific Computing Service Ltd., London, by Addison-Wesley Publishing Co., Inc., Reading, Mass., 1962. MR 0142796
  • O. S. Beryland, R. I. Gavrilova & A. P. Prudnikov, Tables of Integral Error Functions and Hermite Polynomials, Pergamon Press, Oxford, 1962. Nat. Bur. Standards, Tables of the Error Function and Its Derivative, Applied Math. Series No. 41, 1954.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65.25
  • Retrieve articles in all journals with MSC: 65.25
Additional Information
  • © Copyright 1964 American Mathematical Society
  • Journal: Math. Comp. 18 (1964), 98-105
  • MSC: Primary 65.25
  • DOI: https://doi.org/10.1090/S0025-5718-1964-0158101-8
  • MathSciNet review: 0158101